MAUDE Adverse Event Report: DEPUY MITEK RIGIDFIX BIOCRYL BTB 2.7 MM CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK RIGIDFIX BIOCRYL BTB 2.7 MM CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation reveals a number of anomalies.The locking pins on the trocar are sheared off, confirming this complaint.The distal end of the trocar is heavily damaged which is consistent with the trocar hitting the side of the femoral rod.The sleeves were not returned so could not be evaluated.From the anomalies observed, we determine the quality of the bone and user technique to be the root cause of this failure.A batch record review has been conducted for this lot and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament (acl) surgical procedure, it was observed that the wings on the customer's rigidfix biocryl btb 2.7mm cross pin kit drill bit that hold the sheath in place broke off while drilling.The sales rep stated that the device broke outside the patient and he confirmed no debris in patient.The surgeon completed the procedure with another like device with no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDFIX BIOCRYL BTB 2.7 MM CROSS PIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7771635
Report Number1221934-2018-53591
Device Sequence Number16491774
Product Code MAI
UDI-Device Identifier10886705001293
UDI-Public10886705001293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number210815
Device Lot Number3821593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2015
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1